MAUDE Adverse Event Report: APPLIED MEDICAL TECHNOLOGY, INC. MINI ONE; LOW-PROFILE BALLOON BUTTON FEEDING TUBE

APPLIED MEDICAL TECHNOLOGY, INC. MINI ONE; LOW-PROFILE BALLOON BUTTON FEEDING TUBE
Model Number M1-5-1410-I
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Fever (1858); Peritonitis (2252)
Date of Event 09/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Amt worked with the original reporter to obtain the device for examination and performed an inspection of the device once it was returned.The device was thoroughly tested for leakage with no leakage or other defects.The balloon was also inflated and left to sit for 24 hours with no leakage found.A device history review was completed for the reported lot number and no anomalies were found and there have been no other complaints from the same batch.Recent trending data shows no anomalies in reported failures from the field.The complaint information has been logged into our complaint database for trending purposes.Complaint # (b)(4) was assigned to this report.Note that this record was originally identified as non-reportable as the returned device was found fully functional and not suspected to be the cause for the reported condition.However, a more recent review of the record determined that to air on the side of caution, a report should be sent to fda as the device cannot be definitively removed as a contributing cause to the patient's condition.However, it should be noted that the returned device was fully functional, so the reported occurrence is believed to be related to an undersized device, placement in a non-mature stoma, or improper inflation of the balloon.
 
Event or Problem Description
Per the original reporter, the balloon deflated after five (5) days of use and the patient presented with fevers and peritonitis, requiring an emergency laparotomy to repair the stomach and replace the gastric tube.The patient was then treated with 7 days of antibiotics and is now tolerating tube feeds.

Brand Name
MINI ONE
Common Device Name
LOW-PROFILE BALLOON BUTTON FEEDING TUBE
Manufacturer (Section D)
APPLIED MEDICAL TECHNOLOGY, INC.
8006 katherine boulevard
brecksville OH 44141
Manufacturer (Section G)
APPLIED MEDICAL TECHNOLOGY, INC.
8006 katherine boulevard
brecksville OH 44141
Manufacturer Contact
joshua meinke
8006 katherine boulevard
brecksville, OH 44141
4407174000
MDR Report Key18358613
Report Number1526012-2023-00016
Device Sequence Number7697380
Product Code KNT
UDI-Device Identifier00842071113940
UDI-Public00842071113940
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K161413
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM1-5-1410-I
Device Catalogue NumberM1-5-1410-I
Device Lot Number230323-680
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2023
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown